MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 5MM X 15MM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 5MM X 15MM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number M003SRC05150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is the first of 2 reports.
 
Event or Problem Description
It was reported that during procedure, the surgeon felt resistance with the subject balloon catheter at the time of insertion of the microcatheter.Then the balloon ¿broke¿.The subject device was exchanged with the same new product.The same issue occurred with a second balloon catheter.The second balloon catheter was exchanged with the same new product.The procedure continued and was completed without problem.There were no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record confirms that the device met all material, assembly and performance specifications.Visual inspection was performed on the returned device and it was observed that the balloon catheter shaft was kinked, there was separation of the micromachined tubing from the catheter shaft at 3cm from the distal end, and there was no detachment.During functional testing, the device was unable to be flushed nor was a patency mandrel able to be fully advanced due to the kink in the catheter shaft and occlusion with contrast media.The reported complaint was confirmed based on product analysis.As per the additional information, there were no anomalies noted to the balloon catheter prior to use.An excelsior 1018 was used as a guide catheter with the transform balloon catheter.The device was returned, and the damage noted to the device is consistent with the reported event.The transform dfu states that the transform balloon catheter is compatible with a guide catheter with a minimum id of 0.053", therefore the excelsior 1018 is not a compatible device.An assignable cause of user error will be assigned to reported and analyzed issues, as the issue investigation confirms that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.

Brand Name
TRANSFORM COMPLIANT 5MM X 15MM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8511941
Report Number3008881809-2019-00100
Device Sequence Number1664183
Product Code MJN
UDI-Device Identifier07613327004472
UDI-Public07613327004472
Combination Product (Y/N)N
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2020
Device Catalogue NumberM003SRC05150
Device Lot Number20748794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR MICROCATHETER (STRYKER)